Alert archive / Arkansas / Flash Flood Warnings in 2015

Flash Flood Warning 11, NWS Tulsa, OK

April 13, 2015Crawford County, Franklin County, Sebastian County, Arkansas

NWS Tulsa, OK issued this flash flood warning at Apr 13, 2015, 5:09 PM CDT for Crawford County, Franklin County, Sebastian County, Arkansas. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 13, 2015, 5:09 PM CDT (22:09 UTC)
Expired
Apr 13, 2015, 11:00 PM CDT
In force
6 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Crawford County, AR, Franklin County, AR, Sebastian County, AR

The radar

The Western Arkansas radar (KSRX), 31 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 13, 6:53 PM CDTFLASH FLOOD2 N Mulberry, ARWATER RUNNING OVER SILVER BRIDGE
Apr 13, 6:53 PM CDTFLASH FLOODCharleston, ARA FEW STREETS CLOSED IN TOWN DUE TO HIGH WATER
Apr 13, 7:02 PM CDTFLASH FLOOD3 Ne Hartford, ARWATER FLOWING OVER THE ROAD ON HIGHWAY 96

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 104 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.2 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2015-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2015-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -213 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
744 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-213 m²/s²
0-3 km storm-relative helicity
-60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

364 
WGUS54 KTSA 132209
FFWTSA
ARC033-047-131-140400-
/O.NEW.KTSA.FF.W.0011.150413T2209Z-150414T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
509 PM CDT MON APR 13 2015

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS...
  SEBASTIAN COUNTY IN WEST CENTRAL ARKANSAS...
  SOUTHERN CRAWFORD COUNTY IN NORTHWEST ARKANSAS...

* UNTIL 1100 PM CDT

* AT 508 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
MODERATE TO HEAVY RAIN ACROSS THE WARNED AREA. 1 TO 3 INCHES OF 
RAINFALL HAS ALREADY OCCURRED WITH AN ADDITIONAL 1 TO 2 POSSIBLE. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...
  CEDARVILLE...CHARLESTON...FORT SMITH...MOUNTAINBURG...NATURAL
  DAM...OZARK...VAN BUREN...ALMA...ALTUS...BARLING...BLOOMER...
  BONANZA...BRANCH...BURNVILLE...CASS...DENNING...DYER...EXCELSIOR...
  FERN...FIGURE FIVE...FORT CHAFFEE...FORT SMITH REGIONAL AIRPORT...
  GREENWOOD...HACKETT...HARTFORD...HUNTINGTON...JENNY LIND...
  LAVACA...MANSFIELD AND MIDLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

LOW WATER CROSSINGS IN HILLY TERRAIN ARE ESPECIALLY DANGEROUS IN
HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND
ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER
TO CARRY VEHICLES AWAY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3536 9372 3536 9375 3540 9380 3532 9381
      3532 9390 3523 9393 3522 9402 3513 9404
      3514 9413 3510 9414 3507 9423 3497 9422
      3493 9444 3540 9443 3565 9447 3570 9369

$$
1 follow-up statement
730 
WGUS74 KTSA 140031
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
731 PM CDT MON APR 13 2015

ARC033-047-131-140400-
/O.CON.KTSA.FF.W.0011.000000T0000Z-150414T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD AR-FRANKLIN AR-SEBASTIAN AR-
731 PM CDT MON APR 13 2015

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SEBASTIAN...FRANKLIN AND
SOUTHERN CRAWFORD COUNTIES UNTIL 1100 PM CDT...

AT 730 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LIGHT TO MODERATE RAINFALL WAS COMING TO AN END ACROSS THE 
WARNED AREA.1 TO 3 INCHES OF RAIN HAS ALREADY FALLEN AND FLOODING OF 
LOW LYING AREAS WILL LIKELY CONTINUE. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
CEDARVILLE...CHARLESTON...FORT SMITH...MOUNTAINBURG...NATURAL DAM...
OZARK...VAN BUREN...ALMA...ALTUS...BARLING...BLOOMER...BONANZA...
BRANCH...BURNVILLE...CASS...DENNING...DYER...EXCELSIOR...FERN...
FIGURE FIVE...FORT CHAFFEE...FORT SMITH REGIONAL AIRPORT...
GREENWOOD...HACKETT...HARTFORD...HUNTINGTON...JENNY LIND...LAKE FORT
SMITH...LAVACA AND MANSFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

LOW WATER CROSSINGS IN HILLY TERRAIN ARE ESPECIALLY DANGEROUS IN
HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND
ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER
TO CARRY VEHICLES AWAY.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA.

&&

LAT...LON 3536 9372 3536 9375 3540 9380 3532 9381
      3532 9390 3523 9393 3522 9402 3513 9404
      3514 9413 3510 9414 3507 9423 3497 9422
      3493 9444 3540 9443 3565 9447 3570 9369

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Apr 13, 3:37 PM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, Apr 13, 3:37 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
337 PM CDT MON APR 13 2015

.DISCUSSION...
THE COLD FRONT HAS MOVED THROUGH THE ENTIRE AREA...HOWEVER POST
FRONTAL PRECIP REMAINS ONGOING ACROSS MOST OF THE AREA. A
DEFORMATION ZONE ACROSS THE AREA HAS RESULTED IN RAINFALL AMOUNTS
OF 2-3 INCHES HAS FALLEN ACROSS SE OK SINCE MIDNIGHT. RAINFALL
AMOUNTS SHOULD LESSEN WITH TIME...WHILE AREAL MOVEMENT REMAINS
SLOW GOING ACROSS ERN OK/NW AR.. A DEFINITIVE BACK EDGE TO THE
RAIN SHIELD CONTINUES TO WORK IN FROM SC OK THIS AFTERNOON. OVERALL
COVERAGE OF RAIN AND AMOUNTS SHOULD LESSEN BETWEEN 00-06Z...BUT
WILL CARRY A PRE FIRST PERIOD BASED ON LATEST RADAR TRENDS. NEXT
ROUND OF PRECIP SHOULD FOCUS ACROSS SE OK/ WC AFTER 06Z TONIGHT AS
ADDITIONAL UPPER LEVEL ENERGY ROTATES AROUND THE APPROACHING UPPER
LOW. THIS FEATURE WILL OPEN UP AND LIFT NORTHEAST BY LATE
TOMORROW. WILL TAPER POPS IN THE LATE TUESDAY TO THURSDAY TIME
PERIOD AS THE AREA WILL BE IN BETWEEN SYSTEMS. AS THIS NEXT SYSTEM
IMPACTS THE SOUTHERN PLAINS LATER IN THE WEEK...WILL KEEP HIGHEST
POPS ACROSS WRN ZONES AS THE UPPER LOW SLOWLY MIGRATES FROM THE
FOUR CORNERS REGION INTO THE TX PANHANDLE IN THE THURSDAY TO LATE
SATURDAY TIME FRAME. LATE IN THE WEEKEND... THIS SYSTEM WILL OPEN
UP AND LIFT NORTHEAST. WILL TAPER POPS ACCORDINGLY FROM SW-NE IN
SUN-MON PERIOD. AMPLE CLOUD COVER AND ONGOING RAIN CHANCES WILL
RESULT IN TEMPERATURES BELOW SEASONAL AVERAGES MOST DAYS OF THIS
FORECAST CYCLE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   50  64  51  71 /  50  60  30  20
FSM   53  66  52  73 /  60  50  50  30
MLC   54  64  52  73 /  70  60  30  20
BVO   47  64  48  70 /  40  50  30  30
FYV   48  62  50  68 /  50  50  50  30
BYV   48  61  48  67 /  50  50  50  30
MKO   51  65  51  71 /  50  60  30  20
MIO   47  64  48  68 /  40  50  50  30
F10   51  62  51  71 /  50  60  30  20
HHW   57  67  54  74 /  70  60  30  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...20
LONG TERM....23
Hazardous weather outlook, Apr 13, 3:09 PM CDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
309 PM CDT MON APR 13 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-141030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
309 PM CDT MON APR 13 2015

...HEAVY RAINFALL ALONG WITH A FLASH FLOOD POTENTIAL THIS AFTERNOON...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...EAST CENTRAL AND SOUTHEAST OKLAHOMA AS WELL AS
	       NORTHWEST ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA.
	ONSET...ONGOING.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST.
	ONSET...ONGOING.

DISCUSSION...
WIDESPREAD RAIN SHOWERS CONTINUE ACROSS EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS BEHIND A COLD FRONT EXITING THE REGION TO THE
SOUTHEAST. HOURLY RAINFALL AMOUNTS OF UP TOWARD A HALF INCH PER
HOUR WITH SOME LOCATIONS RECEIVING UP NEAR ONE INCH PER HOUR HAS
ALLOWED FOR AN INCREASE IN FLASH FLOOD CONDITIONS OVER MUCH OF
EAST CENTRAL AND SOUTHEAST OKLAHOMA AS WELL AS NORTHWEST
ARKANSAS. AN ISOLATED THUNDER POTENTIAL WILL REMAIN POSSIBLE OVER
FAR SOUTHEAST OKLAHOMA THROUGH THE AFTERNOON HOURS...CLOSER TO
THE COLD FRONT. RAIN CHANCES ALONG WITH ISOLATED THUNDER WILL
CONTINUE ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS TONIGHT AS
AN UPPER LEVEL LOW PRESSURE SYSTEM SLOWLY MAKES ITS WAY EAST
NORTHEASTWARD THROUGH WESTERN TEXAS.

ALSO...BEHIND THE FRONTAL BOUNDARY THIS AFTERNOON...GUSTY
NORTHERLY WINDS IN THE 15 TO NEAR 30 MPH HAVE BEEN COMMON ACROSS
THE REGION. THESE GUSTY WINDS SHOULD SUBSIDE THIS EVENING AND
OVERNIGHT WITH NORTHEASTERLY WINDS OF 10 TO 15 MPH.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...SEVERE THUNDERSTORM POTENTIAL.
SATURDAY AND SUNDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES ARE FORECAST TO CONTINUE THROUGH THE WEEK AS
THE UPPER LEVEL LOW PRESSURE SYSTEM CURRENTLY IN WESTERN TEXAS
MOVES ACROSS THE SOUTHERN PLAINS. A SECOND LOW PRESSURE SYSTEM AND
ASSOCIATED COLD FRONT LOOK TO MOVE INTO THE PLAINS DURING THE
SECOND HALF OF THE WEEK AND INTO THE WEEKEND...THUS CONTINUING
THUNDERSTORM POTENTIAL FOR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
A LIMITED SEVERE POTENTIAL LOOKS TO BE POSSIBLE EACH DAY THIS
WEEK...WITH A SLIGHTLY GREATER POTENTIAL LATE IN THE WEEK AS THE
NEXT COLD FRONT IS FORECAST TO MOVE THROUGH.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Apr 13, 1:44 PM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
144 PM CDT MON APR 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     FLASH FLOOD      5 WSW HARTSHORNE        34.82N 95.64W
04/13/2015                   PITTSBURG          OK   LAW ENFORCEMENT

            HIGHWAY 63 CLOSED DUE TO HIGH WATER BETWEEN BACHE RD AND
            HAILEYVILLE

&&

NMM
Local storm report, Apr 13, 3:51 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
351 PM CDT MON APR 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0141 PM     FLASH FLOOD      POTEAU                  35.05N 94.62W
04/13/2015                   LE FLORE           OK   EMERGENCY MNGR

            POTEAU PD CLOSING SEVERAL CITY STREETS THAT ARE
            IMPASSIBLE DUE TO RISING WATER.

&&

NMM

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 9:29 AM CDTAreal Flood AdvisoryTSACrawford, Franklin, Sebastian6 hr
Apr 13, 12:30 PM CDTAreal Flood AdvisoryTSASebastian7 hr
Apr 13, 3:16 PM CDTAreal Flood AdvisoryTSACrawford, Franklin, Sebastian4 hr

Nearby

Flash Flood Warnings in Arkansas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.